Question: I just started taking Zocor for my cholesterol and I been having trouble with my blood sugar dropping low. Is this just a side effect and will it go away eventually?
Dr. Hibberd’s answer:
Hypoglycemia like yours must be corrected. Zocor is not usually associated with hypoglycemia; reports of it are very rare with the drug. So I recommend you see your doctor for re-evaluation without delay.
Sometimes pre-diabetes is heralded by hypoglycemia, as are other metabolic disorders, such as hypothyroidism and Addison's disease. The effects of Zocor are seen over weeks and months, so discontinuing Zocor for several weeks is usually a safe way to see if it makes a difference, in consultation with your physician, of course.
It might wise to change to a newer anti-cholesterol agent such as Crestor or Lipitor, but I would not wait to see if your hypoglycemia goes away by itself.
© 2016 NewsmaxHealth. All rights reserved.